DMTCS Proceedings, Discrete Random Walks, DRW'03

Font Size:  Small  Medium  Large
DMTCS Conference vol AC (2003), pp. 205-216


Discrete Random Walks, DRW'03

Cyril Banderier and Christian Krattenthaler (eds.)

DMTCS Conference Volume AC (2003), pp. 205-216

author: Mikhail Menshikov, Dimitri Petritis and Serguei Popov
title: Bindweeds or random walks in random environments on multiplexed trees and their asympotics
keywords: Markov chain, trees, random environment, recurrence criteria, matrix multiplicative cascades
abstract: We report on the asymptotic behaviour of a new model of random walk, we term the bindweed model, evolving in a random environment on an infinite multiplexed tree. The term multiplexed means that the model can be viewed as a nearest neighbours random walk on a tree whose vertices carry an internal degree of freedom from the finite set
, for some integer
. The consequence of the internal degree of freedom is an enhancement of the tree graph structure induced by the replacement of ordinary edges by multi-edges, indexed by the set
{1,...,d} × {1,...,d}
. This indexing conveys the information on the internal degree of freedom of the vertices contiguous to each edge. The term random environment means that the jumping rates for the random walk are a family of edge-indexed random variables, independent of the natural filtration generated by the random variables entering in the definition of the random walk; their joint distribution depends on the index of each component of the multi-edges. We study the large time asymptotic behaviour of this random walk and classify it with respect to positive recurrence or transience in terms of a specific parameter of the probability distribution of the jump rates. This classifying parameter is shown to coincide with the critical value of a matrix-valued multiplicative cascade on the ordinary tree (i.e. the one without internal degrees of freedom attached to the vertices) having the same vertex set as the state space of the random walk. Only results are presented here since the detailed proofs will appear elsewhere.
  If your browser does not display the abstract correctly (because of the different mathematical symbols) you may look it up in the PostScript or PDF files.
reference: Mikhail Menshikov and Dimitri Petritis and Serguei Popov (2003), Bindweeds or random walks in random environments on multiplexed trees and their asympotics, in Discrete Random Walks, DRW'03, Cyril Banderier and Christian Krattenthaler (eds.), Discrete Mathematics and Theoretical Computer Science Proceedings AC, pp. 205-216
bibtex: For a corresponding BibTeX entry, please consider our BibTeX-file.
ps.gz-source: (44 K)
ps-source: (120 K)
pdf-source: dmAC0120.pdf (140 K)

The first source gives you the `gzipped' PostScript, the second the plain PostScript and the third the format for the Adobe accrobat reader. Depending on the installation of your web browser, at least one of these should (after some amount of time) pop up a window for you that shows the full article. If this is not the case, you should contact your system administrator to install your browser correctly.

Due to limitations of your local software, the two formats may show up differently on your screen. If eg you use xpdf to visualize pdf, some of the graphics in the file may not come across. On the other hand, pdf has a capacity of giving links to sections, bibliography and external references that will not appear with PostScript.

Automatically produced on Di Sep 27 10:09:20 CEST 2005 by gustedt

Valid XHTML 1.0 Transitional